MAUDE Adverse Event Report: COVIDIEN 14G X 1 1/2 IN (ALUM HUB) RP; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN 14G X 1 1/2 IN (ALUM HUB) RP; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881200011
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reports there was leakage observed between the metallic part of the needle and its support.
 
Additional Manufacturer Narrative
The device history record (dhr) for the reported lot number showed no manufacturing or inspection anomalies.A review of maintenance records (both corrective and preventive) and calibration records showed no issues related to the reported condition.All scheduled maintenance and calibration activities were completed.There were 1,000 samples returned with this complaint record.Out of the 1,000 samples, a random number of samples were evaluated, and no leakage was noticed.Therefore, the reported condition could not be confirmed.The exact root cause could not be determined based on available information.The 6m root cause analysis did not identify any issues with the manufacturing process that would have caused this issue.There was one potential root cause identified during the investigation which pertain to be a user error.But there¿s insufficient information to determine whether those factors were the true root cause.The application of the device could not be verified from the information present in the complaint.Prior to a lot¿s release, the lot must be deemed acceptable by-passing inspections that are based on a valid sampling plan.The inspectors routinely examine a statistical sample both physically and visually.Specifically, samples are inspected for leakage in the fluid pathway.The lot met all the acceptance criteria and was released.It is recommended that the user should refer to the instructions for use for more information.Since there were no findings related to the reported condition, no corrective actions are required at this time.

Brand Name
14G X 1 1/2 IN (ALUM HUB) RP
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key8611473
Report Number1017768-2019-00641
Device Sequence Number1860036
Product Code FMI
UDI-Device Identifier30884521007486
UDI-Public30884521007486
Combination Product (Y/N)N
Initial Reporter CountryBE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881200011
Device Catalogue Number8881200011
Device Lot Number904218
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/07/2019
Supplement Date Received by Manufacturer05/07/2019
Initial Report FDA Received Date05/15/2019
Supplement Report FDA Received Date10/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1